Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 326, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2007, 12:55 PM CDT for Ellis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 12:55 PM CDT (17:55 UTC)
- Expired
- Jul 5, 2007, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 051755 FFWFWD TXC085-052100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1255 PM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... COLLIN COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 400 PM CDT * AT 1255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A CLUSTER OF SHOWERS AND THUNDERSTORMS CENTERED NEAR ALLEN...MOVING WEST AT 5 MPH. RAINFALL RATES OVER 1 INCH PER HOUR WILL CAUSE FLOODING PROBLEMS IN THE PLANO AND MCKINNEY AREAS THIS AFTERNOON. * VERY HEAVY RAINS WILL AFFECT... MCKINNEY BY 110 PM CDT... ALLEN BY 120 PM CDT... PLANO BY 145 PM CDT... PROSPER BY 200 PM CDT... FRISCO BY 215 PM CDT... KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3300 9684 3298 9629 3331 9630 3323 9684 $$
1 follow-up statement
000 WGUS74 KFWD 051905 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 205 PM CDT THU JUL 5 2007 TXC139-052000- ELLIS TX- 205 PM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR ELLIS COUNTY... AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED MODERATE RAIN SOUTH OF MIDLOTHIAN...AND LIGHT RAIN OVER MUCH OF EASTERN ELLIS COUNTY. ALTHOUGH THE HEAVY RAINFALL HAS DIMINISHED...RUNOFF FROM THE EARLIER RAIN WILL CONTINUE THE FLOODING OF STREETS...INTERSECTIONS...CREEKS AND STREAMS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. AREAS AROUND ENNIS ARE MOST AT RISK FROM CONTINUED FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3215 9695 3235 9646 3254 9653 3252 9703 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 12:50 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 5, 12:50 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 1250 PM CDT THU JUL 5 2007 .AVIATION... 1800Z UPDATE AREA OF MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUES ACROSS MUCH OF NORTH TEXAS. CEILINGS AND VISIBILITIES WILL CONTINUE TO LOWER IN THE HEAVIER SHOWERS. LITTLE (IF ANY) THUNDER HAS BEEN OCCURRING WITH THIS WARM RAIN PROCESS...THUS LIGHTNING SHOULD NOT BE A PROBLEM FOR THE NEXT SEVERAL HOURS. RAIN SHOULD END BY SUNSET...AS THE ATMOSPHERE STABILIZES...BUT MORE IS LIKELY LATE TONIGHT AND/OR FRIDAY. IMPROVING FLYING CONDITIONS (IN THE WAY OF LESS RAINFALL) IS EXPECTED OVER THE WEEKEND. #26 .UPDATE... BANDS OF PRECIP FROM COMPLEX OF SHOWERS AND STORMS OVER SOUTH AND EAST TEXAS CONTINUE TO ROTATE INTO THE REGION. HAVE UPPED POPS WHERE RAIN IS EITHER OCCURRING OR IS IMMINENT. EXPECT THIS AREA OF RAIN TO MAINTAIN ITSELF FOR SEVERAL MORE HOURS. EASTERN PORTIONS OF THE CWA WILL RECEIVE THE MOST RAIN AND HAVE THE HIGHEST CHANCE FOR FLOODING TODAY. HOWEVER...FFA CONTINUES FOR ALL OF THE CWA AS THE GROUND REMAINS SATURATED. EXPECT MORE SCATTERED CONVECTION OVER WESTERN PORTIONS TO DEVELOP LATER TODAY...AND ANY AREA WHICH RECEIVES AN INCH (OR LESS IN SOME CASES) OF RAIN HAS THE POTENTIAL FOR FLASH FLOODING. HAVING SAID THIS...EXPECT CLOUD COVER TO SOMEWHAT LIMIT CONVECTION OVER THE WEST SIMILAR TO YESTERDAY. PW VALUES REMAIN EXTREMELY HIGH (OVER 2 INCHES) AND PRECIP WILL GENERALLY BE COMING DOWN VERY HARD. /13 && .PREV DISCUSSION... /ISSUED 640 AM CDT THU JUL 5 2007/ AVIATION... SOMEWHAT DIFFICULT FORECAST WITH CIGS BOUNCING AROUND BETWEEN IFR AND VFR AROUND THE METROPLEX WITH APPARENTLY NO RHYME OR REASON. WACO IS ALSO FLUCTUATING WITH CIGS AS LOW AS 200FT. WILL SHOW MVFR/VFR ACROSS THE METRO THROUGH 15Z BEFORE HAVING MVFR PREVAIL AFTERWORDS. BELIEVE WACO WILL HAVE THE BEST CHANCE OF RAIN...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON HOURS. METRO SITES WILL HAVE SOME LIGHT SHRA THIS MORNING...HARDLY WORTH MENTIONING...WITH MORE SUBSTANTIAL CONVECTION OCCURRING THIS AFTERNOON. THUNDER WILL BE RATHER LIMITED TODAY AND WILL SHOW MOSTLY SHOWERS BUT VCTS IS POSSIBLE DURING MAX HEATING THIS AFTERNOON. CONFIDENCE TOO LOW TO PICK A TIME...AND BELIEVE THAT PERIODS OF +SHRA WITH NO TS IS MORE LIKELY BETWEEN 11 AM AND 4 PM. THINGS SHOULD QUIET DOWN LATE THIS AFTERNOON AND INTO THE EVENING WITH VFR PREVAILING BEFORE MORE MVFR CIGS DEVELOP AROUND MIDNIGHT. WACO WILL HAVE A CHANCE OF RAIN/STORMS AFTER MIDNIGHT AS LOW REMAINS OVER CENTRAL TEXAS AND WILL SHOW VCTS FOR NOW. TR.92 DISCUSSION... SPIN BETWEEN KILLEEN AND SAN MARCOS IS EVIDENT IN REGIONAL 88-D MOSAIC. SEVERAL BANDS OF PRECIP ARE DEVELOPING ALONG THE NORTHERN PERIPHERY OF THE CIRCULATION OVER OUR SOUTHERN/EASTERN CWA...WITH THE MOST WIDESPREAD PRECIP REMAINING ALONG THE GULF COAST. MEANWHILE...ANOTHER CIRCULATION NOTED IN WATER VAPOR OVER THE OK/TX PANHANDLES HAS HELPED TRIGGER A COUPLE OF CONVECTIVE COMPLEXES IN THE TX PANHANDLE AND WESTERN OK OVERNIGHT. THIS ACTIVITY IS FEEDING SOUTHWESTWARD ALONG AN INSTABILITY TONGUE AND IS NOT EXPECTED TO SIGNIFICANTLY IMPACT NORTH TEXAS. HOWEVER...OUTFLOW BOUNDARIES FROM THE CONVECTION IN SW OKLAHOMA MAY PLAY A ROLE IN LATE MORNING/AFTERNOON CONVECTION TODAY OVER NORTHWEST PORTIONS OF THE FORECAST AREA. 00Z RUN OF 4.0KM NMM-WRF APPEARS TO HAVE INITIALIZED WELL AND HAS A GOOD HANDLE ON THE ONGOING PRECIP /BOTH IN THE TX PANHANDLE AND ALONG THE TX GULF COAST/. NMM-WRF PROGS SUGGEST THE SOUTHERN AND EASTERN PORTIONS OF THE CWA WILL HAVE THE GREATEST CHANCES OF HEAVY RAINFALL TODAY...AS THE UPPER LEVEL CIRCULATION GRADUALLY MOVES NORTHEAST. ELSEWHERE ACROSS NORTH TEXAS...BANDS OF SCATTERED T-STORMS ARE EXPECTED. WITHIN THESE SCATTERED BANDS...ANY STORM COULD PRODUCE ENOUGH HEAVY RAINFALL IN A SHORT PERIOD OF TIME TO EXACERBATE THE OVERWHELMED SOILS...AND RESULT IN FLASH FLOODING. HOWEVER...THE GREATEST LIKELIHOOD OF WIDESPREAD FLASH FLOODING WILL BE ROUGHLY ALONG AND EAST OF A LINE FROM KILLEEN TO PARIS TODAY. THE CANADIAN AND UKMET HAVE COME IN LINE WITH THE GFS IN REGARDS TO THE EVOLUTION OF OUR PESKY UPPER LOW. THE 3 MODELS NOW DRAW OUR LOW INTO NORTHEAST TEXAS...SHEARING IT ACROSS THE ARKLATEX BEFORE CARRYING IT OFF TOWARD THE LOWER MISSISSIPPI VALLEY. AS THE UPPER LOW IS DRAWN UP INTO NORTHEAST TEXAS LATE TONIGHT AND INTO EARLY FRIDAY MORNING...HEAVY RAINFALL WILL BE POSSIBLE OVER THE EASTERN AND NORTHEASTERN PORTIONS OF THE CWA. GFS AND CANADIAN CARRY THE MAIN ENERGY FROM OUR PERSISTENT LOW INTO ARKANSAS/TENNESSEE...BUT MAINTAIN TROFFINESS OVER OKLAHOMA AND NORTH TEXAS FOR SEVERAL DAYS. WITH THE BULK OF THE FORCING WELL TO OUR EAST...DEEP MOISTURE IN PLACE...AND A WEAKNESS IN THE FLOW OVER THE AREA...DIURNAL STORMS WILL BE POSSIBLE SAT-MON. AS A RESULT...HAVE KEPT SLIGHT CHANCE POPS DURING THE DAYTIME PERIODS WITH 10 POPS FROM 00-12Z. NORTHWEST FLOW REGIME SETS UP ACROSS THE SOUTH CENTRAL PLAINS BY THE MIDDLE OF NEXT WEEK. IF THIS PATTERN COMES TO FRUITION...SEVERAL WAVES OF NOCTURNAL MCS ACTIVITY COULD BE ANTICIPATED OVER KS/OK/TX...PERHAPS BRINGING MORE HEAVY RAINFALL TO THE REGION. THERE IS STILL UNCERTAINTY IN THE PATTERN OVER THE NEXT 7 DAYS....WHICH HINGE ON THE EVOLUTION OF THE UPPER LOW CIRCULATION THAT HAS PLAGUED OUR REGION. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 70 84 71 / 70 50 60 40 WACO, TX 83 72 85 71 / 70 60 70 40 PARIS, TX 83 71 84 70 / 80 50 60 50 DENTON, TX 85 70 84 69 / 70 50 50 40 MCKINNEY, TX 84 71 84 70 / 70 50 60 40 DALLAS, TX 84 72 84 73 / 70 50 60 40 TERRELL, TX 83 71 84 72 / 80 50 60 50 CORSICANA, TX 83 73 84 71 / 90 60 70 40 TEMPLE, TX 84 72 85 70 / 80 60 70 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 13/26
Hazardous weather outlook, Jul 5, 5:02 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 502 AM CDT THU JUL 5 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 502 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS TODAY THROUGH FRIDAY EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE LIKELY TODAY AND TONIGHT. RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL CONTINUE FRIDAY. RAIN CHANCES WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST FRIDAY NIGHT. AREAS ALONG AND SOUTHEAST OF A LINE FROM PARIS TO KILLEEN WILL HAVE THE GREATEST CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE DAILY ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
In the hours before
Local storm report, Jul 5, 9:55 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 AM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM FLASH FLOOD ROCKDALE 30.66N 97.01W
07/05/2007 MILAM TX LAW ENFORCEMENT
MAJOR STREET FLODDING. SEVERAL STRANDED MOTORISTS.Local storm report, Jul 5, 10:25 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM FLASH FLOOD 6 SW CAMERON 30.80N 97.05W
07/05/2007 MILAM TX LAW ENFORCEMENT
FM1600 SOUTHWEST OF CAMERON CLOSED DUE TO HIGH WATER
FROM LITTLE RIVERLocal storm report, Jul 5, 10:47 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1047 AM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM FLASH FLOOD 3 NE ENNIS 32.37N 96.59W
07/05/2007 ELLIS TX LAW ENFORCEMENT
HIGHWAY 34 NORTHEAST OF ENNIS FLOODEDLocal storm report, Jul 5, 11:46 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1146 AM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 2 WSW BREMOND 31.15N 96.71W
07/05/2007 ROBERTSON TX LAW ENFORCEMENT
WATER OVER ROADS WEST OF BREMONDLocal storm report, Jul 5, 11:48 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 AM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM FLASH FLOOD 8 SE MARLIN 31.23N 96.80W
07/05/2007 FALLS TX EMERGENCY MNGR
WATER ON HIGHWAY 46 WEST OF BREMONDLocal storm report, Jul 5, 12:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM FLOOD TERRELL 32.73N 96.29W
07/05/2007 KAUFMAN TX AMATEUR RADIO
LOCAL STREET FLOODING IN TERRELL ON HIWAY 34 NORTH OF 80
AND ON 986 STATE ST AND TERRELL WATER GOING OVER THE
CURBSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:39 AM CDT | River Flood Warning | FWD | Lampasas | 12 hr |
| Jul 5, 2:39 AM CDT | River Flood Warning | FWD | Coryell | 66 hr |
| Jul 5, 9:09 AM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jul 5, 9:54 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jul 5, 10:12 AM CDT | Flash Flood Warning | FWD | Falls, Robertson | 3 hr |
| Jul 5, 11:09 AM CDT | River Flood Warning | FWD | Milam | 38 hr |
| Jul 5, 12:55 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt | 29 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| Jul 5, 5:54 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 5, 6:51 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.